Insomnia and MSM
I have found MSM very helpful with skin conditions, but it seems to cause insomnia.
Benadryl and tachycardia
For a year now, since I entered menopause, I would wake up in hot flashes, and not be able to get back to sleep. After other 'sleep hygiene' measures were tried, the desperation increased, and on the advice of a girlfriend, decided to try Benadryl. So every night, the ritual was to brush teeth, take a Benadryl, and read for an hour until I started feeling it take effect. I'd sleep for at least 4 hours at a stretch, something I hadn't done in months!
So in the past 3 months, I'd wake up at about 4 a.m. with both a hot flash and a pounding heart. I thought it was just the effect of the estrogen drop, and didn't make much of it. Until this week. Several times over three days, my heart would continue to pound 'in my ears' when I lay down, and my resting pulse was always over 90 (where before it was in the 50's and early 60's). Again, I thought 'oh, I'm just anxious' or 'oh, I did too much exercise' ---I walk 3-5 miles 6 days a week and have for years.
Finally, yesterday, I felt a sense of doom and a heaviness in my chest I'd never felt before. I have no health issues, so I thought that was mighty strange. I took my pulse and at rest, sitting in my sofa, it was 122 and pounding. Not irregular, though, thank goodness. This was at 10 a.m.
To make a long story short, I went to the ER. They were very concerned, and took a short history, and hooked me up to monitor, took blood work, and several EKG's. Within a couple of hours, the determination was that there was nothing wrong with me, EXCEPT taking too much Benadryl for too long, and I was advised never to take it again.
Even tonight, 36 hours later, I feel better. It's been almost 48 hours since my last Benadryl. The doctor gave me a 5 day prescription for Zoplicone, but I've yet to take it.
One thing she said that stuck with me? 'When you get something like hot flashes that interfere with sleep, treat THAT and not the insomnia. The sleep will come if you treat the thing interfering with your sleep, whether it's hormone imbalance, anxiety, or something wrong with you otherwise. So, treat the hot flashes. Go on hormone replacement, or do something like SSRI's which are noted to reduce them'.
Makes sense. That's where I'm headed next week. To talk to my FD about hormone replacement. I need to sleep.
acupuncture and back pain
I've been a chronic back pain sufferer with episodes so severe I'm knocked to the floor - and out of commission for 3-4 weeks. BUT I have discovered that a combination of naproxen, a muscle relaxant (Western medicine) and 2-3 acupuncture sessions (Eastern / complimentary medicine) cut my recovery time to one week.
Insomnia and Sodium Benzoate (Hypokalemia, Imminoglycinuria, Hyperglycinuria, Glycine Enceph)
I had insomnia prior to taking Benzoate, usually treated with Doxymine 25mg and Diazepam 5mg. Have been taking 12g of Benzoate for 5 days and get 0 hours sleep on Doxymine 50mg and Diazepam 10mg. I have been instructed to take Benzoate 4g, 3 x per day, but I'm wondering whether altering how the 12g is taken during the day may be able to alleviate the increased insomnia at all. Would 8mg at night with lots of hydration (and 4mg during the day) help cleanse the kidneys of glycine while sleeping? Or could 8mg in morning and 4mg at lunch, help moderate the increased insomnia? It is possible that 12g of Benzoate may increase insomnia regardless of any changes in administering. I have a very low protein diet to help not exaccerbate excessive glycine levels due to renal tubular issues.
I have been on loxapine for three weeks and am having insomnia and feel as if getting manic.
Complera vs Atripla
I took atripla for almost 2 years had the worst dreams and couldn't sleep and depression, switched to complera now all the same a little less depression but increase in noise sensitivity an racing heart beat in my dreams like I am running a marathon
bactrim and prednisone
i am taking both drugs and i think they are both causing anxity and insomnia , i am on my fourth day, the dosage prednisone is 20mg twice a day and the bactrim is 800mg every 12 hours. should i notify my dr?
Insomnia and spider bite
Very sleepy...turned over and suddenly felt wide awake. In morning found tiny spider in that pillow. Saw blood when I crushed it. Reckon it's bite was responsible for my insomniac episode.
I am a 64 years old female. I have high blood pressure, mitro-valve prolapse, irregular heart beat, high cholesterol, all of which I take medications for. I am also a border line diabetic. I also take medication for acute anxiety, PTS, and Depression. I have had insomnia since I was a child and take medication for that. It was under control. In October of 2013 I developed a blood clot in the calf of my left leg. Warfarin was prescribed to treat it. I was down most of that month with my leg elevated. Two weeks after being on Warfarin I developed the worst UTI that I have ever had. It hit me overnight. I could not hold my urine at all. I either had to stay in the bathroom or keep a bath towel between my legs for three days, even after starting on an antibiotic. The first antibiotic was not strong enough, so my Dr. had to call in one that was stronger and I had to stay on it for a longer period of time. The only time I left the house was to go to a lab that was literally 4 minutes from my house on Mondays to have blood work done and I could not do that until the UTI got under control. Then I started not being able to go to sleep. I upped my medication to help me sleep and it still did not help. I would go to bed around 11:30 to midnight and read a bit, which is my usual routine, as my husband works the early night shift. But it would be 3 or 4 AM before I would finally get to sleep from sheer exhaustion. Then I would sleep until between 10 and 11 AM. My sleep pattern is totally messed up and I am feeling extremely tired and am keeping a headache. I am taking the Warfarin at night, as when I started it, that is when I got the first prescription. Today, I am changing and starting to take it in the morning. I am hoping that will help the insomnia some. I do not now if it will, but am hoping that it will. I cannot go on this way, for sure. Plus, I am starting to have some bladder issues again. I have a refill on the antibiotic, so am going to get it refilled to have it ready, in case I need it. I will be so glad when I can stop taking this Warfarin, which may be in another two to three months.
tendonitis and insomnia after taking levoquin
Augmentin/amoxicillin- severe insomnia